Topological Methods in Nonlinear Analysis

Topological index for condensing maps on Finsler manifolds with applications to functional-differential equations of neutral type

Elena V. Bogacheva and Yuri E. Gliklikh

Full-text: Open access

Abstract

The topological index for maps of infinite-dimensional Finsler manifolds, condensing with respect to internal Kuratowski's measure of non-compactness, is constructed under the hypothesis that the manifold can be embedded into a certain Banach linear space as a neighbourhood retract so that the Finsler norm in tangent spaces and the restriction of the norm from enveloping space on the tangent spaces are equivalent. It is shown that the index is an internal topological characteristic, i.e. it does not depend on the choice of enveloping space, embedding, etc. The total index (Lefschetz number) and the Nielsen number are also introduced. The developed machinery is applied to investigation of functional-differential equations of neutral type on Riemannian manifolds. A certain existence and uniqueness theorem is proved. It is shown that the shift operator, acting in the manifold of $C^1$-curves, is condensing, its total index is calculated to be equal to the Euler characteristic of (compact) finite-dimensional Riemannian manifold where the equation is given. Some examples of calculating the Nielsen number are also considered.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 26, Number 2 (2005), 287-305.

Dates
First available in Project Euclid: 23 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1466705573

Mathematical Reviews number (MathSciNet)
MR2197761

Zentralblatt MATH identifier
1099.58005

Citation

Bogacheva, Elena V.; Gliklikh, Yuri E. Topological index for condensing maps on Finsler manifolds with applications to functional-differential equations of neutral type. Topol. Methods Nonlinear Anal. 26 (2005), no. 2, 287--305. https://projecteuclid.org/euclid.tmna/1466705573


Export citation

References

  • R. R. Akhmerov, M. I. Kamenskiĭ, A. S. Potapov, A. E. Rodkina and B. N. Sadovskiĭ, Measures of Non-compactness and Condensing Operators, Birkhauser–Verlag, Basel–Boston–Berlin (1992) \ref\key 2 ––––, The theory of equations of neutral type , Itogi Nauki i Tekhniki. Matematicheskiĭ Analiz, VINITI, Moscow(1982, 19 ), 55–126, (Russian) \ref\key 3
  • E. V. Bogacheva and Yu. E. Gliklikh, On Nielsen number for condensing maps of Finsler manifolds , Transactions of RANS, series MMMIC, 4 , no. 3(2000), 32–39, (Russian) \ref\key 4 ––––, A construction of topological index for condensing maps of Finsler manifolds , Fixed Points Theory, 5 , no. 2(2004), 197–207 \ref\key 5
  • Yu. G. Borisovich and Yu. E. Gliklikh, Topological theory of fixed points on infinite-dimensional manifolds , Lecture Notes Math, 1108 (1984), 1–23 \ref\key 6
  • Yu. E. Gliklikh, Global Analysis in Mathematical Physics. Geometric and Stochastic Methods, Springer–Verlag, New York (1997) \ref\key 7 ––––, Total and local indices for maps of Hilbert and Banach Manifolds , Topol. Methods Nonlinear Anal., 15 (2000), 1–17 \ref\key 8
  • D. L. Goncalves, Coincidence Reidemeister classes on nilmanifolds and nilpotent fibrations , Topology Appl., 83 (1998), 169–186 \ref\key 9
  • D. L. Goncalves and P. N.-S. Wong, Homogeneous spaces in coincidence theory , Sociedade Brasileira de Matematica, 13 (1997), 143–158 \ref\key 10
  • J. Hale, Theory of functional-differential equations, Springer–Verlag, New York (1977) \ref\key 11
  • M. I. Kamenskiĭ, On the shift operator along trajectories of neutral type equations , Collection of papers by post-graduate students in function theory and differential equations, Voronezh University, Voronezh (1974), 19–22, (Russian) \ref\key 12
  • W. M. Oliva, Functional-differential equations on compact manifolds and approximation theorem , J. Differentila Equations, 5 (1969), 483–496